Alert archive / Oklahoma / Wind Advisories in 2019

Wind Advisory 2, NWS Norman, OK

January 21, 201940 counties in Oklahoma; 8 counties in Texas

NWS Norman, OK issued this wind advisory at Jan 21, 2019, 3:19 AM CST for 40 counties in Oklahoma; 8 counties in Texas. It took effect at Jan 21, 2019, 12:00 PM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jan 21, 2019, 3:19 AM CST (09:19 UTC)
In effect from
Jan 21, 2019, 12:00 PM CST
Expired
Jan 21, 2019, 7:48 PM CST
In force
8 hr
Issued by
NWS Norman, OK
All 48 counties

Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Carter County, OK, Cleveland County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Garvin County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Jackson County, OK, Jefferson County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Major County, OK, McClain County, OK, Murray County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pontotoc County, OK, Pottawatomie County, OK, Roger Mills County, OK, Seminole County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX

The radar

The Norman radar (KTLX), 97 km from the middle of the area, began a volume at 09:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 9.3 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2019-01-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2019-01-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 331 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1946 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
331 m²/s²
0-3 km storm-relative helicity
359 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

956 
WWUS74 KOUN 210919
NPWOUN

URGENT - WEATHER MESSAGE
National Weather Service Norman OK
319 AM CST Mon Jan 21 2019

...Strong South Winds Expected Today...


OKZ005>031-033>042-044>046-TXZ083>090-220000-
/O.NEW.KOUN.WI.Y.0002.190121T1800Z-190122T0000Z/
Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-Noble-
Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-Beckham-
Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-Cleveland-
Pottawatomie-Seminole-Harmon-Greer-Kiowa-Jackson-Tillman-Comanche-
Stephens-Garvin-Murray-Pontotoc-Cotton-Jefferson-Carter-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
Including the cities of Alva, Cherokee, Helena, Carmen, Medford, 
Pond Creek, Lamont, Wakita, Ponca City, Blackwell, Shattuck, 
Arnett, Gage, Fargo, Woodward, Fairview, Enid, Perry, Cheyenne, 
Hammon, Seiling, Vici, Taloga, Leedey, Weatherford, Clinton, 
Watonga, Geary, Okeene, Kingfisher, Hennessey, Okarche, Guthrie, 
Stillwater, Elk City, Sayre, Cordell, Burns Flat, Sentinel, 
Anadarko, Hinton, Yukon, Concho, El Reno, Mustang, Oklahoma City,
Chandler, Stroud, Prague, Meeker, Davenport, Wellston, Chickasha,
Tuttle, Purcell, Newcastle, Blanchard, Norman, Moore, Shawnee, 
Seminole, Wewoka, Hollis, Mangum, Granite, Hobart, Snyder, Altus,
Frederick, Lawton, Duncan, Pauls Valley, Lindsay, Wynnewood, 
Sulphur, Davis, Ada, Walters, Temple, Waurika, Ringling, Ryan, 
Ardmore, Quanah, Crowell, Vernon, Sheppard AFB, Wichita Falls, 
Munday, Knox City, Seymour, Archer City, Holliday, Lakeside City,
Scotland, and Henrietta
319 AM CST Mon Jan 21 2019

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING...

The National Weather Service in Norman has issued a Wind
Advisory, which is in effect from noon today to 6 PM CST this
evening.

* WINDS...South 20 to 35 mph with gusts over 40 mph.

* TIMING...This afternoon.

* IMPACTS...Lightweight items may be blown around, and driving may
  be more difficult, especially on east west roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
2 follow-up statements
884 
WWUS74 KOUN 212049 AAA
NPWOUN

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Norman OK
249 PM CST Mon Jan 21 2019

OKZ006>008-011>013-017>020-023>031-042-220300-
/O.EXT.KOUN.WI.Y.0002.000000T0000Z-190122T0300Z/
Alfalfa-Grant-Kay-Major-Garfield-Noble-Blaine-Kingfisher-Logan-
Payne-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-Cleveland-
Pottawatomie-Seminole-Pontotoc-
Including the cities of Cherokee, Helena, Carmen, Medford, 
Pond Creek, Lamont, Wakita, Ponca City, Blackwell, Fairview, 
Enid, Perry, Watonga, Geary, Okeene, Kingfisher, Hennessey, 
Okarche, Guthrie, Stillwater, Anadarko, Hinton, Yukon, Concho, 
El Reno, Mustang, Oklahoma City, Chandler, Stroud, Prague, 
Meeker, Davenport, Wellston, Chickasha, Tuttle, Purcell, 
Newcastle, Blanchard, Norman, Moore, Shawnee, Seminole, Wewoka, 
and Ada
249 PM CST Mon Jan 21 2019

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS EVENING...

* WINDS...South 20 to 30 mph with gusts up to 45 mph.

* TIMING...This afternoon into the evening.

* IMPACTS...Lightweight items may be blown around, and driving may
  be more difficult, especially on east west roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

OKZ005-009-010-014>016-021-022-033>041-044>046-TXZ083>090-220000-
/O.CON.KOUN.WI.Y.0002.000000T0000Z-190122T0000Z/
Woods-Ellis-Woodward-Roger Mills-Dewey-Custer-Beckham-Washita-
Harmon-Greer-Kiowa-Jackson-Tillman-Comanche-Stephens-Garvin-
Murray-Cotton-Jefferson-Carter-Hardeman-Foard-Wilbarger-Wichita-
Knox-Baylor-Archer-Clay-
Including the cities of Alva, Shattuck, Arnett, Gage, Fargo, 
Woodward, Cheyenne, Hammon, Seiling, Vici, Taloga, Leedey, 
Weatherford, Clinton, Elk City, Sayre, Cordell, Burns Flat, 
Sentinel, Hollis, Mangum, Granite, Hobart, Snyder, Altus, 
Frederick, Lawton, Duncan, Pauls Valley, Lindsay, Wynnewood, 
Sulphur, Davis, Walters, Temple, Waurika, Ringling, Ryan, 
Ardmore, Quanah, Crowell, Vernon, Sheppard AFB, Wichita Falls, 
Munday, Knox City, Seymour, Archer City, Holliday, Lakeside City,
Scotland, and Henrietta
249 PM CST Mon Jan 21 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WINDS...South 20 to 30 mph with gusts up to 40 mph.

* TIMING...This afternoon.

* IMPACTS...Lightweight items may be blown around, and driving may
  be more difficult, especially on east west roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
102 
WWUS74 KOUN 220148
NPWOUN

URGENT - WEATHER MESSAGE
National Weather Service Norman OK
748 PM CST Mon Jan 21 2019


OKZ006>008-011>013-017>020-023>031-042-220300-
/O.CAN.KOUN.WI.Y.0002.000000T0000Z-190122T0300Z/
Alfalfa-Grant-Kay-Major-Garfield-Noble-Blaine-Kingfisher-Logan-
Payne-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-Cleveland-
Pottawatomie-Seminole-Pontotoc-
Including the cities of Cherokee, Helena, Carmen, Medford, 
Pond Creek, Lamont, Wakita, Ponca City, Blackwell, Fairview, 
Enid, Perry, Watonga, Geary, Okeene, Kingfisher, Hennessey, 
Okarche, Guthrie, Stillwater, Anadarko, Hinton, Yukon, Concho, 
El Reno, Mustang, Oklahoma City, Chandler, Stroud, Prague, 
Meeker, Davenport, Wellston, Chickasha, Tuttle, Purcell, 
Newcastle, Blanchard, Norman, Moore, Shawnee, Seminole, Wewoka, 
and Ada
748 PM CST Mon Jan 21 2019

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Norman has cancelled the Wind
Advisory.

The sustained wind speed has fallen below 30 mph.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Jan 21, 3:15 AM CST, 4 minutes earlier.

Area forecast discussion, Jan 21, 3:15 AM CST, 4 minutes before
Area Forecast Discussion
National Weather Service Norman OK
315 AM CST Mon Jan 21 2019

.DISCUSSION...
South winds will increase quickly this morning as surface pressure
gradient strengthens in response to approaching upper storm
system. Sustained winds of near 30mph with gusts over 40mph will
be possible across much of the area by late morning/midday through
the afternoon hours. Will therefore issue a Wind Advisory for much
of the area for this afternoon.

These winds will aid in warmer temperatures today and some modest
increase in moisture. Do not anticipate too much in the way of
fire weather concerns as rather moist antecedent conditions and
ERCs remain rather low across much of the area.

South winds will diminish some overnight, but will remain gusty
ahead of approaching system. Sufficient moisture return will occur
overnight, especially across southeast Oklahoma for the potential
for some drizzle to occur. This may continue through the day on
Tuesday with a few showers possible farther west, into the I-35
corridor. Precip amounts will remain very light.

Cold front will move through Tuesday with many areas likely
seeing falling temperatures by Tuesday afternoon. A very gradual
warming trend then expected into latter part of the week. Models
still struggling with late week cold front. Currently it appears
that we will see more of a glancing blow, with majority of cold
air remaining to our north and northeast. Remainder of forecast
remains dry with seasonal to slightly cooler temps.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  56  46  51  25 /   0  10  20   0
Hobart OK         61  44  46  25 /   0   0  10   0
Wichita Falls TX  64  50  55  29 /   0  10  10   0
Gage OK           64  35  37  22 /   0   0  10   0
Ponca City OK     49  44  49  22 /   0  10  30   0
Durant OK         57  46  60  28 /   0  30  40  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory from noon today to 6 PM CST this evening for
     OKZ005>031-033>042-044>046.

TX...Wind Advisory from noon today to 6 PM CST this evening for
     TXZ083>090.

&&

10/30
Hazardous weather outlook, Jan 20, 12:12 PM CST, 15 hours 7 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
1212 PM CST Sun Jan 20 2019

OKZ004>048-050>052-TXZ083>090-211815-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1212 PM CST Sun Jan 20 2019

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Through Tonight...

No hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

.Strong Winds...
South winds of 20 to 30 mph with gusts to near 40 mph will be
possible Monday. North winds of 20 to 30 with gusts as high as 40
mph will develop behind a cold front for Tuesday.

Get graphics and more details at weather.gov/norman...and
follow our weather forecast office on Twitter and Facebook.

Nearby

Wind Advisories in Oklahoma, 2019Wind Advisories in Texas, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.